Doctor insights on:
Injectable Osteoporosis Medication
Are there side effects with medications used to treat osteoporosis if they are injected instead of taken orally? Do you avoid stomach upset, etc.?
Injectables are: less difficult on the stomach, and they also do not depend on gut absorption. so for many women the injectable bisphosphonate drugs like pamidronate for osteoporosis (amongst other things) are useful. the downside is that injectable drugs can seriously lover your blood calcium levels. The doc prescribing the medication knows this and you should have that monitored. ...Read more
Osteoporosis: The list of therapies for osteoporosis is ling. You can find the list on the web. If your doctor has ordered a bone density study and used the result to prescribe a specific medication. If you have not had a bone density test you should not take any osteoporosis drug until you have had your bone density study. ...Read more
Shouldn't cause pain: Osteoporosis itself should not cause pain. However if you develop a compression fracture from osteoporosis for example it could be very painful. Otherwise you probably are suffering from arthritic type pain. Highly recommend anti-inflammatory medications to start off with. ...Read more
Vit D,K and others: It takes more than just vit d and calcium. Vit k in the form of mk7, magnesium and trace minerals are important. Strontium can be helpful. Oxaloacetic acid has been shown to slow bone loss. Of course hormones can slow bone loss. Wt bearing and strength exercise are important. There are options besides biphosphonates. ...Read moreSee 1 more doctor answer
I need an exercise regimen and best medication my osteoporosis. I am 39 years old and not in very good shape?
Something is wrong!: At age 39 you should not have osteoporosis. You could have thyroid or parathyroid disease. Medications for osteoporosis are not without risks. The cause of the osteoporosis will dictate the best medication. The exercise regimen most beneficial for osteoporosis is tai chai. ...Read moreSee 1 more doctor answer
Now I have severe osteoporosis, does that mean I have to stay on medication forever? If not, how many years, and then what do I do?
MED & EXERCISE: You need 2 stay on it until ur scores get better. The med alone is not the answer, wt bearing exercise is very important. Walking is a good wt bearing low impact exercise u can do. Star slowly & increase as tol. Find a companion who will walk with u the time flies by. If u think u can rely on the rx alone u r wrong. ...Read more
Ask your doctor: Some of this depends on your cause of osteoporosis and your doctor can assist in determinign the cause. Once the cause is determined there are a variety of therapeutic options including: vitamin d, calcium, bisphosphonates (fosomax, Boniva (ibandronate) etc), prolia, Forteo and others. ...Read more
Upset stomach: Generally osteoporosis medicines are well tolerated. The most commonly used are bisphosphonates taken by mouth. They most commonly cause heartburn. Intravenous bisphosphonates cause fever and muscle aches for 1-2 days in 30-40% of patients. Very rarely bisphosphonates are associated with jaw problems and fractures of the mid thigh bone. Teriparatide may cause nausea and muscle cramps. ...Read more
Several things: First there are many causes of bone loss which are treatable and can lead to an increase in bone density. After that, you have to take enough calcium and vit. D and a nutritious diet for anything to help you build bone. The natural mineral strontium is prescribed as a drug in europe is available over the counter in this country as strontium citrate or carbonate. See an experienced practitioner. ...Read moreSee 1 more doctor answer
What are the reasons that would stop bone medications from working in relation to halting rapid osteoporosis?
Absorption: The most common cause for bone antiresorptive medications to not work is that they are not being taken correctly, and not being absorbed into the blood stream. This is especially true for bisphosphonates. One also needs to look for a secondary cause of osteoporosis such as hyperparathyroidism, hyperthyroid, steroid effects, other meds. ...Read more
I am on medication for severe secondary osteoporosis, will the medication help my cervical degeneration of discs?
Not, need exercise: Intervertebral disc in the spine are made up of nucleus propulsus in the center surrounded by annulus fibrosus, and receives nutrients from the process of imbibition, which requires movements. Medications for osteoporosis, such as bisphosphonates, vitamin d, calcium supplementation, estrogen replacement, and biological agents target the bony matrix of vertebral body, not the intervertebral disc. ...Read more
Are the side effects of the osteoporosis medication and lessened day-to-day quality of life sometimes worse than the medical condition itself?
Choices: There are many medications and classes for osteoporosis. If you don't like one of them, talk to your doctor about the other choices. there should be one that won't give you bad side effects. If you have osteoporosis, you need to be treated. A hip fracture can permanently affect your quality of life and could even kill you. Have a conversation with your doc. ...Read moreSee 1 more doctor answer
In some cases yes: B"sd The most prescribed are the bisphosphonates- the ones taken by mouth are only little absorbed and are do not lead to kidney problems. Several are IV, with Reclast (zoledronic acid) or zoledrenic acid given usually over 30 minutes once a year. Kidney complications can occur. Most likely if the medication is pushed in fast or if there is already kidney disease or impaired function. Prolia - is kidney safe. ...Read more
- Talk to a doctor online
- Injectable drug for osteoporosis
- Medications treating osteoporosis
- Alternatives to medication for osteoporosis
- Once a year osteoporosis medication
- Safe osteoporosis medications pregnant
- Side effects of osteoporosis medications
- Rated osteoporosis medications
- Osteoporosis pain medication
- Nonbisphosphonate medications treatment osteoporosis